Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 372, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 22, 2016, 5:05 PM MDT for Dundy County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2016, 5:05 PM MDT (23:05 UTC)
- Expired
- Jul 22, 2016, 5:30 PM MDT
- In force
- 25 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dundy County, NE
The radar
The Goodland radar (KGLD), 105 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2135 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
691
WUUS53 KGLD 222305
SVRGLD
NEC057-222330-
/O.NEW.KGLD.SV.W.0372.160722T2305Z-160722T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
505 PM MDT FRI JUL 22 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DUNDY COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 530 PM MDT
* AT 505 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF CHURCH GROVE CAMPGROUND TO 10 MILES
SOUTH OF AREA A CAMPGROUND...MOVING NORTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN DUNDY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4031 10132 4020 10140 4025 10175 4035 10173
4035 10132
TIME...MOT...LOC 2305Z 198DEG 18KT 4031 10164 4028 10147
HAIL...1.00IN
WIND...60MPH
$$
CLT/JTL2 follow-up statements
412
WWUS53 KGLD 222316
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
516 PM MDT FRI JUL 22 2016
NEC057-222330-
/O.CON.KGLD.SV.W.0372.000000T0000Z-160722T2330Z/
DUNDY NE-
516 PM MDT FRI JUL 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR NORTHEASTERN DUNDY COUNTY...
AT 515 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF CHURCH GROVE CAMPGROUND TO 7 MILES
SOUTHWEST OF WAUNETA...MOVING NORTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN DUNDY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4031 10132 4024 10138 4030 10170 4035 10171
4035 10132
TIME...MOT...LOC 2315Z 198DEG 18KT 4036 10162 4033 10145
HAIL...1.00IN
WIND...60MPH
$$
CLT/JTL558
WWUS53 KGLD 222329
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
529 PM MDT FRI JUL 22 2016
NEC057-222339-
/O.EXP.KGLD.SV.W.0372.000000T0000Z-160722T2330Z/
DUNDY NE-
529 PM MDT FRI JUL 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DUNDY COUNTY WILL
EXPIRE AT 530 PM MDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
LAT...LON 4031 10132 4024 10138 4030 10170 4035 10171
4035 10132
TIME...MOT...LOC 2327Z 198DEG 18KT 4036 10162 4033 10145
$$
CLT/JTLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:02 PM MDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 22, 2:02 PM MDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
202 PM MDT FRI JUL 22 2016
.SHORT TERM...(This evening through Saturday)
Issued at 105 PM MDT Fri Jul 22 2016
19Z Water Vapor Imagery and RAP analysis indicated large 597 ridge
centered over eastern New Mexico. WSR-88D KGLD noted small
vorticity center embedded with the morning showers, which
continued to move to the east. At the surface, weak surface
trough/convergent area was noted across eastern cwa extending into
central KS.
Two main concerns for the short term will be ongoing heat and
thunderstorm chances. A weak elevated cap this morning allowed for
scattered storms to develop with rather weak forced ascent.
Similar pattern in store for this afternoon as CU field developing
near higher terrain, but not seeing any organized sfc features to
focus storms on. Convection allowing models have been struggling
with the pattern so overall confidence in evolution is low. A few
storms will form off the higher terrain and push east tonight but
with winds aloft weak and shear minimal not expect to see a lot
of organization. Another round of elevated storms possible tonight
along edge of H7 thermal ridge. Relatively strong WAA develops
across MCK and NRN area and maintains itself for several hours.
Looks like a good chance for LFC's to be reached in this area and
do not see a reason why a storm or two wont from after 06z.
For Saturday...Cold front will work its way across Nebraska
through the day. While cooler air will likely remain to the north
through the day, surface trough ahead of front may provide area
for potential convective initiation. Instability should be
favorable for severe weather, but wind shear rather weak in warm
humid airmass south of front/trough. Given persistent near sfc
convergence and instability think thunderstorm chances look good,
but with weak shear do not expect to see a lot of storm
organization.
For the heat, already seeing 105 heat indices across advisory area
today so will let things stand as is. For tomorrow, looks like
dewpoints will dry out a bit during the afternoon but with temps
remaining around 100 will see some borderline heat index values
across a portion of the area. With the heat continuing, will
slightly expand current advisory for Saturday.
.LONG TERM...(Saturday night through Friday)
Issued at 202 PM MDT Fri Jul 22 2016
Thunderstorm chances continue in the long term period. Somewhat
cooler temperatures are anticipated after the passage of a cold
front over the weekend.
Saturday night: A cold front moves into the region Saturday evening
and begins to stall as a shortwave trough slowly advances over the
northern Plains. The front is anticipated to generate thunderstorms
in the region during this period. With instability present, a few
strong to severe storms will be possible.
Sunday and Sunday night: Guidance suggests precipitation chances
linger into Sunday for far eastern portions of the area with the
cold front stalled over northern Kansas into eastern Colorado. At
this point, flow is generally westerly aloft as high pressure
remains over the southwestern CONUS and the trough progresses across
southern Canada. Should see a lull in precipitation midday before
thunderstorm chances ramp up once again in the afternoon/evening
when weak waves pass through the flow. There is a potential for
isolated severe weather along and north of the front. With the ridge
broken down by shortwaves and a the front through the region, some
relief from heat is expected with high temperatures in the upper
80s to mid 90s.
Monday and Monday night: The ridge appears to strengthen over
western CONUS as disturbances pass through. Cannot rule out
afternoon/evening thunderstorms during this timeframe. Temperatures
appear to cool slightly into the low 90s.
Tuesday through Friday: Flow aloft is generally west/northwest with
zonal flow across the northern half of the country and high pressure
retreating further west midweek. Disturbances are anticipated to
pass along the northern periphery of the high pressure and across
the High Plains. Precipitation chances persist throughout the period
with better chances for precipitation on Tuesday when a stronger
wave impacts the region. Temperatures stay warm, mainly in the low
to mid 90s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1132 AM MDT Fri Jul 22 2016
With warm and humid airmass and periods of weak forcing...overall
confidence in forecast specifics fairly low. A few thunderstorms
will be near KGLD around 01z...with second round of elevated
storms possible after 6z at MCK. Confidence too low to bring down
any flight categories and if storms do form...cloud bases will be
at or above 050.
&&
.GLD Watches/Warnings/Advisories...
KS...Heat Advisory until 8 PM CDT Saturday for KSZ002>004-015-016-029.
Heat Advisory until 7 PM CDT this evening for KSZ014-028.
CO...NONE.
NE...Heat Advisory until 8 PM CDT Saturday for NEZ080-081.
Heat Advisory until 6 PM MDT this evening for NEZ079.
&&
SHORT TERM...JRM
LONG TERM...JBH
AVIATION...JRMHazardous weather outlook, Jul 22, 9:19 AM MDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 919 AM MDT FRI JUL 22 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231530- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 919 AM MDT FRI JUL 22 2016 /1019 AM CDT FRI JUL 22 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... FOR LOCATIONS ROUGHLY ALONG AND EAST OF A LINE FROM RUSSELL SPRINGS TO ATWOOD TO BENKELMAN, HEAT INDEX VALUES WILL CONTINUE TO BE NEAR TO SLIGHTLY ABOVE 105 DEGREES UNTIL EARLY THIS EVENING. SCATTERED THUNDERSTORMS WILL CONTINUE TO DRIFT TO THE EAST THROUGH THE MORNING HOURS. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THUNDERSTORMS WILL REDEVELOP DURING THE AFTERNOON HOURS ACROSS EASTERN COLORADO AND MOVE TO THE EAST THROUGH THE EVENING. A SEVERE STORM OR TWO IS POSSIBLE, BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ON SATURDAY...HEAT INDEX VALUES WILL BE NEAR 105 FOR LOCATIONS ROUGHLY ALONG AND EAST OF A GOVE TO HOXIE TO MCCOOK LINE. ISOLATED SEVERE STORMS MAY ALSO DEVELOP ACROSS THE FORECAST AREA LATE SATURDAY AFTERNOON AND EVENING ALONG AND SOUTH OF A CHEYENNE WELLS TO COLBY AND NORTON LINE. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE IN THIS AREA. A LITTLE BETTER CHANCE FOR SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL IS EXPECTED FROM SUNDAY AFTERNOON INTO THE OVERNIGHT HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JRM
In the hours before
Special weather statement, Jul 22, 4:35 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
535 PM CDT FRI JUL 22 2016
KSZ014-015-029-222300-
GOVE KS-THOMAS KS-SHERIDAN KS-
535 PM CDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GOVE...SOUTHEASTERN
THOMAS AND SOUTHWESTERN SHERIDAN COUNTIES UNTIL 600 PM CDT...
AT 534 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES EAST OF OAKLEY...MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OAKLEY...GRINNELL AND ANGELUS.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 73 AND 91.
LAT...LON 3901 10076 3907 10082 3913 10081 3913 10087
3931 10073 3912 10050
TIME...MOT...LOC 2234Z 226DEG 15KT 3912 10077
CLT/JTLLocal storm report, Jul 22, 4:43 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
443 PM MDT FRI JUL 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST 7 N PARKS 40.14N 101.73W
07/22/2016 M70 MPH DUNDY NE TRAINED SPOTTER
2 TO 3 INCH GREEN LIMBS TAKEN DOWN. NICKEL-SIZED HAIL AS
WELL.
&&
JNSpecial weather statement, Jul 22, 4:46 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
546 PM CDT FRI JUL 22 2016
KSZ015-016-029-222300-
GOVE KS-GRAHAM KS-SHERIDAN KS-
546 PM CDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GOVE...SOUTHWESTERN
GRAHAM AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 600 PM CDT...
AT 545 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 3 MILES SOUTHEAST OF QUINTER TO 4 MILES
SOUTHWEST OF GRAINFIELD. THESE STORMS WERE NEARLY STATIONARY.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
QUINTER...GRAINFIELD...GRINNELL...GOVE AND PARK.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 85 AND
113.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3916 9999 3913 10001 3913 10015 3887 10015
3885 10016 3902 10073 3921 10059
TIME...MOT...LOC 2245Z 189DEG 4KT 3902 10021 3908 10054
LUNDQUISTSpecial weather statement, Jul 22, 4:55 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 455 PM MDT FRI JUL 22 2016 NEZ079-080-222315- DUNDY NE-HITCHCOCK NE- 455 PM MDT FRI JUL 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DUNDY AND NORTHWESTERN HITCHCOCK COUNTIES UNTIL 515 PM MDT/615 PM CDT/... AT 454 PM MDT/554 PM CDT/...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF BENKELMAN TO 4 MILES NORTHWEST OF STRATTON. MOVEMENT WAS NORTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... PALISADE...STRATTON AND MAX. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4035 10097 4009 10118 4004 10179 4035 10173 TIME...MOT...LOC 2254Z 214DEG 12KT 4011 10171 4019 10130 CLT/JTL
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 4:24 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 25 min |
| Jul 22, 4:55 PM MDT | Special Weather Statement | GLD | Dundy | 20 min |
| Jul 22, 5:38 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.